MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309605
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 10ml ll tip bulk convenience pak contained foreign matter.Complaint via email.During visual inspection of lot 20260330-5298a2, phenylephrine hci 1000 mcg in 10 ml of ns syringe, one syringe was found to have an ink spot on the plunger lid, one was found to have a defective plunger seal and one had defective syringe markings with the numbers faded off completely.These units are available for return.Details for your investigation: product: sterile syringe tray 10ml lot number: 5310147 part number: 309605 number of defective units: 3 defect type: ink spot, syringe defect & defective syringe markings product complaint: (b)(4).Can you please provide an exact date of event in format dd-mmm-yyyy? 30-mar-2026 describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.N/a ¿ no patient usage at this point.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.Three samples and three photos of 10 ml luer lok syringes were received and evaluated.All samples were received loose, one sample showed no defects, one exhibited a stopper jammed between the barrel and plunger rod, and one had grossly skewed scale markings resulting in missing print.The photos show a loose syringe with an unknown red cap attached, including one image showing a black spot on the cap, however, this cap is not associated with the canaan manufacturing plant, as it is neither manufactured nor supplied with the product.The remaining images support the observed scale marking and stopper jam issues.The observed conditions are nonconforming to product specifications.The potential root cause for the scale marking defect is associated with the marking process, while the stopper jam defect is likely related to the assembly process.A device history record review was completed for material number 309605, lot 5310147.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with applicable product specifications.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24943397
Report Number1213809-2026-00212
Device Sequence Number17548733
Product Code FMF
UDI-Device Identifier30382903096054
UDI-Public(01)30382903096054
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309605
Device Lot Number5310147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown